icky antibiotics

  1. I'm not sure what is worse ... the upper respiratory infection I have or the nausea from the antibiotics I'm on!

    anyone have remedies for antibiotic related nausea? it says in huge writing I can't take antacids. someone told me to eat yogurt since the antibiotics are killing the bacteria in my stomach, and someone else said that would just make it worse. :shrugs: it's not as bad as the last time I was on them ... I didn't even finish them a year ago, but I know that's bad, so I thought I'd ask for helpful tips to not feel sick!!
     
  2. You might want to call your doc and let him/her know that you are not tolerating the meds well. Often they will switch you to something else, or maybe add something like Reglan to calm your tummy.
     
  3. I agree - call your doctor and see if they can put you on a different one. Some antibiotics are tolerated better than others.

    I've also heard that eating yogurt will help replenish the bacteria in your digestive tract, so it wouldn't hurt to give it a try.
     
  4. I'd call the Dr too... but it can help if you have some food in your stomach. You need to have a coating so it does not sit right on your stomach- but is taken in with some of the food.

    What are you on? There are quite a few diff meds for URI

    Feel better!!!
     
  5. eat something that will make you full that way the meds won't make you so sick...that should help

    i get nauseaous too if i didn't have enough to eat
     
  6. thanks for the advice, but since I'm halfway done, I figured just to stick it out. I do like this better than others I've been on since I only have to take it once a day ... I took it tonight just now, so hopefully I can sleep through the nausea. it's just regular old z-pac. I ate more too (mondays I tend to have a small dinner since I don't get home until after 8), so hopefully it won't be as bad. I meant to go get some yogurt, but forgot. I'll have to go tomorrow.

    thanks guys!
     
  7. OK, hope you feel better soon!
     
  8. Almost there... try to eat bread or some sort of carb and milk or yogurt which will help coat... hang in there and feel better! :heart:
     
  9. I always eat yogurt and it helps.
     
  10. eat the yogurt AFTER you are done with the antibiotics....and usually you can wait until you are feeling better to eat it, i know when im sick and get put on meds i cannot stand yogurt so i just wait until my body is back to normal to eat normally again.
     
  11. After you are done with the antibiotics you can take the probiotic supplement. But it wouldn't hurt to eat yogurt right now either.
     
  12. The first day of the z-pak is worse because you are taking two pills, but days 2-4 were a lot better for me. They are best with a snack.
    The yougurt probably won't help with the nausea but it'll keep you from getting yeast infection or thrush.:smile:
    Hope you feel better soon!
     
  13. z-pack is not great. it takes at least 5 days for your body to reflect a change in symptoms...i was so bummed out when i found that out, i wanted some instant reliefe and that is not something that happens with z-pack
     
  14. ginger is good for sickness and take probiotics after you finish as the antibiotics kill good & bad bacteria and could leave you with a digestive upset
     
  15. Get some dirt from the yard, and put it in a bowl.

    When you feel nauseous, hold it under your nose and breathe deep. This will take the nausea away.

    And I would stop taking the anti-biotics until you can call your dr and let her know about the nausea, and see if there is a different one that might be better for you.

    And Z-pak starts working for me in the first couple of days, closer to three these days, but that is to be expected as the years pass, plus I have health issues now that I did not have a few years ago, but I love Z-Pak!